Alert archive / Wyoming / High Wind Watches in 2017

High Wind Watch 36, NWS Cheyenne, WY

December 28, 2017Goshen County, Laramie County, Platte County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Dec 28, 2017, 10:01 AM MST for Goshen County, Laramie County, Platte County, Wyoming. It took effect at Dec 29, 2017, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 28, 2017, 10:01 AM MST (17:01 UTC)
In effect from
Dec 29, 2017, 8:00 AM MST
Expired
Dec 29, 2017, 1:27 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Goshen County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 78 km from the middle of the area, began a volume at 17:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 5.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2017-12-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2017-12-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3418 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

699 
WWUS75 KCYS 281701
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1001 AM MST Thu Dec 28 2017

...WIDESPREAD VERY STRONG WIND EVENT ACROSS SOUTHEAST WYOMING
TONIGHT THROUGH FRIDAY NIGHT...

WYZ106-116-117-290115-
/O.UPG.KCYS.HW.A.0035.171229T0100Z-171230T0100Z/
/O.EXB.KCYS.HW.W.0045.171229T0700Z-171230T0100Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
1001 AM MST Thu Dec 28 2017

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MST
FRIDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from midnight tonight to 6 PM MST
Friday. The High Wind Watch is no longer in effect. 

* TIMING...Tonight and Friday.

* WINDS...West to southwest 40 to 50 mph sustained with gusts to
  80 mph. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles will encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads, especially during the 
  overnight hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ105-115-290115-
/O.UPG.KCYS.HW.A.0035.171229T1300Z-171230T0100Z/
/O.EXB.KCYS.HW.W.0045.171229T0900Z-171230T0100Z/
Shirley Basin-Laramie Valley-
Including the cities of Medicine Bow, Shirley Basin, Bosler, 
and Laramie
1001 AM MST Thu Dec 28 2017

...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 6 PM MST FRIDAY...

The National Weather Service in Cheyenne has issued a High Wind
Warning, which is in effect from 2 AM to 6 PM MST Friday. The
High Wind Watch is no longer in effect. 

* TIMING...Daytime on Friday.

* WINDS...West to southwest winds 35 to 40 mph sustained with 
  gusts to 60 mph. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles will encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-290115-
/O.CON.KCYS.HW.W.0045.000000T0000Z-171230T1300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1001 AM MST Thu Dec 28 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...Through early Saturday morning. Winds may lull 
  slightly today, before increasing significantly late tonight 
  through Friday night. 

* WINDS...Southwest 30 to 40 mph sustained with gusts to 60 mph
  today. Gusts of 65 to 80 mph expected late tonight through 
  Friday night. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles will encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads, especially during the 
  overnight hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ107-108-118-119-290115-
/O.NEW.KCYS.HW.A.0036.171229T1500Z-171230T0100Z/
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
Including the cities of Wheatland, Guernsey, Torrington, 
Cheyenne, and Pine Bluffs
1001 AM MST Thu Dec 28 2017

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

The National Weather Service in Cheyenne has issued a High Wind
Watch, which is in effect from Friday morning through Friday
afternoon. 

* TIMING...8 AM Friday through 6 PM Friday

* WINDS...West winds of 35 to 40 mph sustained with gusts to 60
  mph.
  
* IMPACTS...Mainly to transportation. Light weight and high
  profile vehicles may encounter an increased risk of blow overs.
  The combination of these winds and recent snow will create
  patchy blowing snow that will reduce visibility and cause snow
  or ice covered roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
3 follow-up statements
228 
WWUS75 KCYS 290227
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
727 PM MST Thu Dec 28 2017

...WIDESPREAD VERY STRONG WIND EVENT ACROSS SOUTHEAST WYOMING
TONIGHT THROUGH FRIDAY NIGHT...

WYZ110-291030-
/O.CON.KCYS.HW.W.0045.000000T0000Z-171230T1300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
727 PM MST Thu Dec 28 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...Through early Saturday morning. Winds may lull 
  slightly today, before increasing significantly late tonight 
  through Friday night. 

* WINDS...Southwest 30 to 40 mph sustained with gusts to 60 mph 
  today. Gusts of 65 to 80 mph expected late tonight through 
  Friday night. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles will encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads, especially during the 
  overnight hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-291030-
/O.CON.KCYS.HW.W.0045.171229T0700Z-171230T0100Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
727 PM MST Thu Dec 28 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
6 PM MST FRIDAY...

* TIMING...Tonight and Friday.

* WINDS...West to southwest 40 to 50 mph sustained with gusts to
  75 mph. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles will encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads, especially during the 
  overnight hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ105-115-291030-
/O.CON.KCYS.HW.W.0045.171229T0900Z-171230T0100Z/
Shirley Basin-Laramie Valley-
Including the cities of Medicine Bow, Shirley Basin, Bosler, 
and Laramie
727 PM MST Thu Dec 28 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 6 PM MST
FRIDAY...

* TIMING...Daytime on Friday.

* WINDS...West to southwest winds 35 to 40 mph sustained with 
  gusts to 60 mph. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles will encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ107-108-118-119-291030-
/O.CON.KCYS.HW.A.0036.171229T1500Z-171230T0100Z/
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
Including the cities of Wheatland, Guernsey, Torrington, 
Cheyenne, and Pine Bluffs
727 PM MST Thu Dec 28 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

* TIMING...8 AM Friday through 6 PM Friday

* WINDS...West winds of 35 to 40 mph sustained with gusts to 60 
  mph. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles may encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
782 
WWUS75 KCYS 290446
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
946 PM MST Thu Dec 28 2017

...WIDESPREAD STRONG WIND EVENT ACROSS SOUTHEAST WYOMING TONIGHT 
THROUGH FRIDAY NIGHT...

WYZ105-115-291300-
/O.EXT.KCYS.HW.W.0045.171229T0700Z-171230T0100Z/
Shirley Basin-Laramie Valley-
Including the cities of Medicine Bow, Shirley Basin, Bosler, 
and Laramie
946 PM MST Thu Dec 28 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 PM MST FRIDAY...

* TIMING...After midnight through Friday.

* WINDS...West to southwest winds 35 to 40 mph sustained with 
  gusts to 60 mph. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles will encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ110-291300-
/O.CON.KCYS.HW.W.0045.000000T0000Z-171230T1300Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
946 PM MST Thu Dec 28 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...Through early Saturday morning. Winds may lull slightly
  this evening, before increasing significantly late tonight 
  through Friday night. 

* WINDS...Southwest 30 to 40 mph sustained with gusts to 60 mph
  today. Gusts of 65 to 75 mph expected late tonight through 
  Friday night. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles will encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads, especially during the 
  overnight hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-291300-
/O.CON.KCYS.HW.W.0045.171229T0700Z-171230T0100Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
946 PM MST Thu Dec 28 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST FRIDAY...

* TIMING...Tonight and Friday.

* WINDS...West to southwest 40 to 50 mph sustained with gusts to
  70 mph. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles will encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads, especially during the 
  overnight hours. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ107-108-118-119-291300-
/O.CON.KCYS.HW.A.0036.171229T1500Z-171230T0100Z/
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
Including the cities of Wheatland, Guernsey, Torrington, 
Cheyenne, and Pine Bluffs
946 PM MST Thu Dec 28 2017

...HIGH WIND WATCH REMAINS IN EFFECT FROM 8 AM MST FRIDAY THROUGH
FRIDAY AFTERNOON...

* TIMING...8 AM Friday through 6 PM Friday

* WINDS...West winds of 30 to 40 mph sustained with gusts to 60 
  mph. 

* IMPACTS...Mainly to transportation. Light weight and high 
  profile vehicles may encounter an increased risk of blow 
  overs. The combination of these winds and recent snow will 
  create patchy blowing snow that will reduce visibility and 
  cause snow or ice covered roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous
high wind event. Sustained winds of at least 40 mph...or gusts of
58 mph or stronger may occur. Continue to monitor the latest
forecasts.

&&

$$
726 
WWUS75 KCYS 290827
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
127 AM MST Fri Dec 29 2017

...Strong Winds Today For Much of Southeast Wyoming...
...Strong Winds Will Linger at Arlington Tonight and Saturday...

WYZ107-108-118-119-290930-
/O.CAN.KCYS.HW.A.0036.171229T1500Z-171230T0100Z/
East Platte County-Goshen County-Central Laramie County-
East Laramie County-
Including the cities of Wheatland, Guernsey, Torrington, 
Cheyenne, and Pine Bluffs
127 AM MST Fri Dec 29 2017

...HIGH WIND WATCH IS CANCELLED...

The National Weather Service in Cheyenne has cancelled the High
Wind Watch. 

Although wind gusts of 40 to 50 mph is expected across central and
eastern Laramie County today, gusts in excess of 58 mph are no 
longer expected. Wind gusts of 25 to 40 mph are expected in
eastern Platte and Goshen Counties today. Therefore, the High Wind
Watch has been cancelled.

$$

WYZ110-292300-
/O.EXT.KCYS.HW.W.0045.000000T0000Z-171230T2200Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
127 AM MST Fri Dec 29 2017

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 PM MST SATURDAY...

* TIMING...Through mid-afternoon Saturday.

* WINDS...Southwest 30 to 40 mph sustained with gusts of 60 to 75
  mph expected.

* IMPACTS...Transportation. Light weight and high profile vehicles
  will encounter an increased risk of blow overs. The combination
  of these strong winds and recent snow will create patchy blowing
  snow that will reduce visibility and cause snow or ice covered
  roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ106-116-117-292300-
/O.CON.KCYS.HW.W.0045.000000T0000Z-171230T0100Z/
Central Laramie Range and Southwest Platte County-
South Laramie Range-South Laramie Range Foothills-
Including the cities of Bordeaux, Buford, Pumpkin Vine, Vedauwoo,
Whitaker, Federal, and Horse Creek
127 AM MST Fri Dec 29 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* TIMING...Today. Strongest winds should be mid-morning through
  mid-afternoon.

* WINDS...West to southwest 35 to 45 mph sustained with gusts to 
  70 mph. 

* IMPACTS...Transportation. Light weight and high profile vehicles
  will encounter an increased risk of blow overs. The combination
  of these high winds and recent snow will create patchy blowing
  snow that will reduce visibility and cause snow or ice covered
  roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

WYZ105-115-292300-
/O.CON.KCYS.HW.W.0045.000000T0000Z-171230T0100Z/
Shirley Basin-Laramie Valley-
Including the cities of Medicine Bow, Shirley Basin, Bosler, 
and Laramie
127 AM MST Fri Dec 29 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS
EVENING...

* TIMING...Today.

* WINDS...West to southwest winds 35 to 40 mph sustained with 
  gusts to 60 mph. 

* IMPACTS...Transportation. Light weight and high profile vehicles
  will encounter an increased risk of blow overs. The combination
  of these strong winds and recent snow will create patchy 
  blowing snow that will reduce visibility and cause snow or ice 
  covered roads. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

Hahn

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 28, 9:22 AM MST, 39 minutes earlier.

Area forecast discussion, Dec 28, 9:22 AM MST, 39 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
922 AM MST Thu Dec 28 2017

.UPDATE...
Issued at 920 AM MST Thu Dec 28 2017

Looking like some warmer temperatures are making it out into the
Panhandle this morning. Went ahead and raise afternoon
temperatures out there this morning as several sites have already
reached forecast highs. Updates sent.

&&

.SHORT TERM...(Today through Friday Night)
Issued at 314 AM MST Thu Dec 28 2017

Winds will be relentless across the southeast Wyoming wind
corridor over these next few days, as fast northwest flow combines
with tight pressure gradients in the low-levels. Additionally, as
we saw earlier tonight, expect to continue seeing some impacts
from blowing snow, especially during the overnight hours as road
temps refreeze, producing icy conditions.

First things first, high winds continue in the Arlington area
early this morning, with 40-45 mph sustained winds along with
gusts of 55-60 mph. There is some indication that low-level
gradients relax slightly around midday today, but not really by
all that much. Given the short duration of today's lull and the
fact that there is still SOME potential to reach criteria, opted
to just run the High Wind Warning for Arlington all the way
through daybreak Saturday. KCAG-KCPR progd gradients peak at 70-90
meters between midnight and Noon Friday, so expect the highest
winds then. Hard to argue with progs of 70 knots at 700mb at 12z
Friday too. Gusts to 65 mph a likely bet, with potential of
upwards of 75 mph. Winds will be slower to come up and quicker to
diminish elsewhere. Left the High Wind Watch alone for the
southern Laramie Range and Bordeaux areas, beginning at 6 PM
tonight and continuing thru 6 PM Friday. Lower elevations of
Albany Co will also see high wind potential during the daytime
hours as well.

As these winds ramp up, blowing snow will continue to be a concern
as well. This will be particularly the case as road temperatures
warm above freezing during the daytime, and fall below freezing at
night. In addition to icy nighttime roads, visibilities will also
be limited where blowable snow is the greatest.

As we saw with the high temperature bust over the western Nebraska
Panhandle and along the North Platte River valley on Wednesday
(nearly 30F difference in observed high temps between Gun Barrel
and Torrington/Scottsbluff), these arctic fronts wreak havoc with
temperature forecasts. This in combination with the fresh
snowpack certainly steepened valley inversions as well, inhibiting
mixing and preventing the ability to tap into the warmer Chinook
winds. SO, did cool these areas about 10F below guidance today,
but even this may not be enough. Unless of course these winds can
mix and the forecast will be 10F too warm. Lots of temperature
potential once again for these areas today and Friday.

Latest HRRR/NAM is hinting at some fog formation for areas along
and northeast of the North Platte River Valley today and tonight,
so added patchy mention into the forecast.

Otherwise, expect generally dry conditions to finish off the last
week of 2017.

.LONG TERM...(Saturday through Wednesday)
Issued at 314 AM MST Thu Dec 28 2017

Attention this period will focus mostly on the next surge of
arctic air that will push the arctic front back west and across
much of the CWA Saturday night and Sunday as a 1050+mb surface
high settles down the northern and central plains. Models have
come into better agreement with this scenario with similar timing
now. An upper shortwave will also pass across Saturday night and
should bring a relatively short period of light snow to much of
the CWA. The front will then remain banked up against the higher
terrain through Monday as the surface high sets up over the
central plains so rather cold temperatures expected over the CWA
east of the mtns through Monday. Milder Tuesday as return flow
develops then cooler again Weds as nnw flow allows another push of
colder air to drop into the northern plains. Mainly dry across the
CWA for the period other than the snow Saturday night.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 314 AM MST Thu Dec 28 2017

VFR expected through the period for the se Wy terminals with some
gusty winds affecting KRWL and KLAR. Some MVFR/IFR cigs will
affect mainly KCDR and KAIA this morning into early afternoon with
possibly some fog in the North Platte River valley including KBFF
this afternoon.

&&

.FIRE WEATHER...
Issued at 314 AM MST Thu Dec 28 2017

Minimal fire weather concerns as continuing snow pack, colder
temperatures and high humidities keep fuels in check. Widespread
high wind event today through Friday (highest winds late tonight
and Friday morning) as a low pressure system tracks through
northern Montana. This low will drag an arctic front south into
southeast Wyoming and Nebraska Panhandle over the weekend for a
return of very cold temperatures and widespread light snow.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...High Wind Watch from 6 PM MST this evening through Friday
     afternoon for WYZ106-116-117.

     High Wind Warning until 6 AM MST Saturday for WYZ110.

     High Wind Watch from Friday morning through Friday afternoon for
     WYZ105-115.

NE...None.
&&

UPDATE...GCC
SHORT TERM...CAH
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...CAH
Hazardous weather outlook, Dec 28, 3:35 AM MST, 6 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
335 AM MST Thu Dec 28 2017

NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-118-119-
291100-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-Converse County Lower Elevations-
Niobrara County-East Platte County-Goshen County-
Central Laramie County-East Laramie County-
335 AM MST Thu Dec 28 2017

This hazardous weather outlook is for portions of western
Nebraska...east central Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

The next surge of very cold arctic air should arrive Saturday
along with some light snow mainly Saturday night.

.Spotter information statement...

Spotter activation will not be needed.

WYZ103>105-109-111>115-291100-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Carbon County-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-
335 AM MST Thu Dec 28 2017

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Gusty westerly winds are expected today with gusts over 50 mph in
some spots. This could produce patchy blowing and drifting snow.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A more widespread strong wind event is possible Friday with wind
gusts in excess of 50 mph likely.

.Spotter information statement...

Spotter activation will not be needed.

WYZ106-110-116-117-291100-
Central Laramie Range and Southwest Platte County-
North Snowy Range Foothills-South Laramie Range-
South Laramie Range Foothills-
335 AM MST Thu Dec 28 2017

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

Strong westerly winds are expected over the area today. Some gusts
over 60 mph are possible especially along Interstate 80 around
Arlington. Some blowing snow may accompany these winds as well.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A more widespread strong wind event is possible Friday with wind
gusts in excess of 65 mph possible. The strong winds may persist
in the Arlington area through Friday night.

.Spotter information statement...

Spotter activation will not be needed.

Nearby

High Wind Watches in Wyoming, 2017Every high wind watch in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.